Alert archive / Vermont / Wind Advisories in 2024

Wind Advisory 3, NWS Burlington, VT

February 27, 2024Clinton County, Essex County, St. Lawrence County, New York; 12 counties in Vermont

NWS Burlington, VT issued this wind advisory at Feb 27, 2024, 2:14 PM EST for Clinton County, Essex County, St. Lawrence County, New York; 12 counties in Vermont. It took effect at Feb 28, 2024, 1:00 PM EST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Feb 27, 2024, 2:14 PM EST (19:14 UTC)
In effect from
Feb 28, 2024, 1:00 PM EST
Expired
Feb 29, 2024, 7:00 AM EST
In force
18 hr
Issued by
NWS Burlington, VT

Counties Clinton County, NY, Essex County, NY, St. Lawrence County, NY, Addison County, VT, Caledonia County, VT, Chittenden County, VT, Essex County, VT, Franklin County, VT, Grand Isle County, VT, Lamoille County, VT, Orange County, VT, Orleans County, VT, Rutland County, VT, Washington County, VT, Windsor County, VT

The radar

The Burlington radar (KCXX), 23 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 7.2 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2024-02-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2024-02-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 198 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1464 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
198 m²/s²
0-3 km storm-relative helicity
207 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

324 
WWUS71 KBTV 271914
NPWBTV

URGENT - WEATHER MESSAGE
National Weather Service Burlington VT
214 PM EST Tue Feb 27 2024

NYZ026-028-029-035-087-VTZ001>011-016-021-281000-
/O.NEW.KBTV.WI.Y.0003.240228T1800Z-240229T1200Z/
Northern St. Lawrence-Eastern Clinton-Southeastern St. Lawrence-
Eastern Essex-Southwestern St. Lawrence-Grand Isle-Western
Franklin-Orleans-Essex-Western Chittenden-Lamoille-Caledonia-
Washington-Western Addison-Orange-Western Rutland-Eastern
Franklin-Eastern Windsor-
Including the cities of Newport, Port Henry, Island Pond,
Gouverneur, Middlebury, Enosburg Falls, Bradford, Randolph,
Plattsburgh, Swanton, Potsdam, Waitsfield, Richford, St.
Johnsbury, Star Lake, Rutland, Massena, Vergennes, Montpelier,
South Colton, Johnson, St. Albans, Ogdensburg, Norfolk,
Lunenburg, Derby, Champlain, Stowe, Fair Haven, Burlington, South
Hero, Shelburne, Springfield, White River Junction, Hardwick,
Ticonderoga, and Alburgh
214 PM EST Tue Feb 27 2024

...WIND ADVISORY IN EFFECT FROM 1 PM WEDNESDAY TO 7 AM EST 
THURSDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 55 mph 
  expected.

* WHERE...Portions of northern New York and central, northeast, 
  northwest, and southern Vermont.

* WHEN...From 1 PM Wednesday to 7 AM EST Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

NYZ027-030-031-034-VTZ017>020-281000-
/O.CON.KBTV.HW.A.0003.240228T1800Z-240229T1200Z/
Northern Franklin-Southern Franklin-Western Clinton-Western Essex-
Eastern Chittenden-Eastern Addison-Eastern Rutland-Western
Windsor-
Including the cities of Ludlow, East Wallingford, Ellenburg,
Richmond, Bethel, Dannemora, Lake Placid, Fort Covington,
Underhill, Newcomb, Saranac Lake, Killington, Tupper Lake,
Bristol, Malone, and Ripton
214 PM EST Tue Feb 27 2024

...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON 
THROUGH THURSDAY MORNING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph 
  possible.

* WHERE...In New York, Northern Franklin, Southern Franklin, Western 
  Clinton, and Western Essex Counties. In Vermont, Eastern Addison, 
  Eastern Chittenden, Eastern Rutland, and Western Windsor Counties.

* WHEN...From Wednesday afternoon through Thursday morning.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Widespread power outages are possible. Travel could be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

Fasten loose objects or shelter objects in a safe location prior to 
the onset of winds.

&&

$$

Chai
4 follow-up statements
365 
WWUS71 KBTV 280813
NPWBTV

URGENT - WEATHER MESSAGE
National Weather Service Burlington VT
313 AM EST Wed Feb 28 2024

NYZ027-030-031-034-282100-
/O.UPG.KBTV.HW.A.0003.240228T1800Z-240229T1200Z/
/O.NEW.KBTV.HW.W.0003.240228T1800Z-240229T1200Z/
Northern Franklin-Southern Franklin-Western Clinton-Western Essex-
Including the cities of Saranac Lake, Fort Covington, Lake
Placid, Newcomb, Malone, Ellenburg, Dannemora, and Tupper Lake
313 AM EST Wed Feb 28 2024

...HIGH WIND WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM EST 
THURSDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph 
  expected.

* WHERE...Northern Franklin, Southern Franklin, Western Clinton, and 
  Western Essex Counties.

* WHEN...From 1 PM this afternoon to 7 AM EST Thursday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

VTZ017>020-282100-
/O.UPG.KBTV.HW.A.0003.240228T1800Z-240229T1200Z/
/O.EXA.KBTV.WI.Y.0003.240228T1800Z-240229T1200Z/
Eastern Chittenden-Eastern Addison-Eastern Rutland-Western
Windsor-
Including the cities of Ludlow, Bethel, Bristol, Underhill,
Ripton, Richmond, East Wallingford, and Killington
313 AM EST Wed Feb 28 2024

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM EST 
THURSDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 55 mph 
  expected.

* WHERE...Eastern Addison, Eastern Chittenden, Eastern Rutland, and 
  Western Windsor Counties.

* WHEN...From 1 PM this afternoon to 7 AM EST Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

NYZ026-028-029-035-087-VTZ001>011-016-021-282100-
/O.CON.KBTV.WI.Y.0003.240228T1800Z-240229T1200Z/
Northern St. Lawrence-Eastern Clinton-Southeastern St. Lawrence-
Eastern Essex-Southwestern St. Lawrence-Grand Isle-Western
Franklin-Orleans-Essex-Western Chittenden-Lamoille-Caledonia-
Washington-Western Addison-Orange-Western Rutland-Eastern
Franklin-Eastern Windsor-
Including the cities of Gouverneur, Rutland, Bradford, Enosburg
Falls, Swanton, South Colton, Waitsfield, Shelburne, Ogdensburg,
Plattsburgh, Montpelier, Ticonderoga, Hardwick, Stowe, Potsdam,
Middlebury, Newport, Burlington, Fair Haven, Derby, Massena,
Richford, South Hero, Alburgh, St. Albans, Star Lake, Randolph,
Champlain, Springfield, Johnson, St. Johnsbury, Lunenburg, Port
Henry, White River Junction, Norfolk, Island Pond, and Vergennes
313 AM EST Wed Feb 28 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM 
EST THURSDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of northern New York and central, northeast, 
  northwest, and southern Vermont.

* WHEN...From 1 PM this afternoon to 7 AM EST Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

Hastings
796 
WWUS71 KBTV 282015
NPWBTV

URGENT - WEATHER MESSAGE
National Weather Service Burlington VT
315 PM EST Wed Feb 28 2024

NYZ027-030-031-034-291200-
/O.CON.KBTV.HW.W.0003.000000T0000Z-240229T1200Z/
Northern Franklin-Southern Franklin-Western Clinton-Western Essex-
Including the cities of Malone, Ellenburg, Fort Covington,
Dannemora, Lake Placid, Tupper Lake, Saranac Lake, and Newcomb
315 PM EST Wed Feb 28 2024

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 AM EST THURSDAY...

* WHAT...Southwest to West winds 25 to 35 mph with gusts up to 65 
  mph.

* WHERE...Northern Franklin, Southern Franklin, Western Clinton, and 
  Western Essex Counties.

* WHEN...Until 7 AM EST Thursday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Scattered power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

* ADDITIONAL DETAILS...The strongest wind gusts are most likely to 
  take place after the passage of a strong cold front between 7 PM 
  and 11 PM tonight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

NYZ026-028-029-035-087-VTZ001>011-016>021-291200-
/O.CON.KBTV.WI.Y.0003.000000T0000Z-240229T1200Z/
Northern St. Lawrence-Eastern Clinton-Southeastern St. Lawrence-
Eastern Essex-Southwestern St. Lawrence-Grand Isle-Western
Franklin-Orleans-Essex-Western Chittenden-Lamoille-Caledonia-
Washington-Western Addison-Orange-Western Rutland-Eastern
Franklin-Eastern Chittenden-Eastern Addison-Eastern Rutland-
Western Windsor-Eastern Windsor-
Including the cities of Fair Haven, Johnson, South Colton, Port
Henry, Killington, Newport, Bristol, Star Lake, Stowe,
Gouverneur, Vergennes, Island Pond, Ogdensburg, Ripton,
Springfield, Plattsburgh, Lunenburg, Randolph, Hardwick,
Waitsfield, Shelburne, Ticonderoga, Alburgh, Montpelier, Enosburg
Falls, Bradford, Richford, Burlington, St. Albans, Rutland,
Underhill, Middlebury, South Hero, East Wallingford, Richmond,
St. Johnsbury, Bethel, Champlain, Massena, White River Junction,
Derby, Swanton, Potsdam, Ludlow, and Norfolk
315 PM EST Wed Feb 28 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THURSDAY...

* WHAT...Southwest to West winds 20 to 30 mph with gusts up to 55 
  mph.

* WHERE...Portions of northern New York and Vermont.

* WHEN...Until 7 AM EST Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and isolated power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

Haynes
445 
WWUS71 KBTV 290854
NPWBTV

URGENT - WEATHER MESSAGE
National Weather Service Burlington VT
354 AM EST Thu Feb 29 2024

NYZ027-030-031-034-291000-
/O.CAN.KBTV.HW.W.0003.000000T0000Z-240229T1200Z/
Northern Franklin-Southern Franklin-Western Clinton-Western Essex-
Including the cities of Tupper Lake, Newcomb, Malone, Saranac
Lake, Fort Covington, Lake Placid, Dannemora, and Ellenburg
354 AM EST Thu Feb 29 2024

...HIGH WIND WARNING IS CANCELLED...

The strongest winds have slowly diminished through the overnight 
hours, and the High Wind Warning has been cancelled as a result. 
Some gusts up to 40 mph will be possible through this afternoon

$$

NYZ026-028-029-035-087-291000-
/O.CAN.KBTV.WI.Y.0003.000000T0000Z-240229T1200Z/
Northern St. Lawrence-Eastern Clinton-Southeastern St. Lawrence-
Eastern Essex-Southwestern St. Lawrence-
Including the cities of Norfolk, Ticonderoga, Port Henry,
Potsdam, Massena, Ogdensburg, Gouverneur, Star Lake, Champlain,
South Colton, and Plattsburgh
354 AM EST Thu Feb 29 2024

...WIND ADVISORY IS CANCELLED...

The strongest winds have slowly diminished through the overnight 
hours, and the Wind Advisory has been cancelled as a result. Some 
gusts up to 40 mph will be possible through this afternoon

$$

VTZ001>011-016>021-291200-
/O.CON.KBTV.WI.Y.0003.000000T0000Z-240229T1200Z/
Grand Isle-Western Franklin-Orleans-Essex-Western Chittenden-
Lamoille-Caledonia-Washington-Western Addison-Orange-Western
Rutland-Eastern Franklin-Eastern Chittenden-Eastern Addison-
Eastern Rutland-Western Windsor-Eastern Windsor-
Including the cities of Underhill, Shelburne, Lunenburg,
Waitsfield, Johnson, Bradford, Island Pond, Ripton, Enosburg
Falls, Richford, Alburgh, Derby, Rutland, Richmond, Ludlow,
Vergennes, White River Junction, Stowe, Newport, Bristol,
Randolph, Swanton, South Hero, Bethel, Burlington, Middlebury,
St. Johnsbury, East Wallingford, Springfield, St. Albans,
Killington, Montpelier, Fair Haven, and Hardwick
354 AM EST Thu Feb 29 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING...

* WHAT...West winds 15 to 25 mph with gusts up to 50 mph.

* WHERE...Portions of Vermont.

* WHEN...Until 7 AM EST this morning.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

Kremer
335 
WWUS71 KBTV 291146
NPWBTV

URGENT - WEATHER MESSAGE
National Weather Service Burlington VT
646 AM EST Thu Feb 29 2024

VTZ001>011-016>021-291300-
/O.EXP.KBTV.WI.Y.0003.000000T0000Z-240229T1200Z/
Grand Isle-Western Franklin-Orleans-Essex-Western Chittenden-
Lamoille-Caledonia-Washington-Western Addison-Orange-Western
Rutland-Eastern Franklin-Eastern Chittenden-Eastern Addison-
Eastern Rutland-Western Windsor-Eastern Windsor-
Including the cities of Underhill, Shelburne, Lunenburg,
Waitsfield, Johnson, Bradford, Island Pond, Ripton, Enosburg
Falls, Richford, Alburgh, Derby, Rutland, Richmond, Ludlow,
Vergennes, White River Junction, Stowe, Newport, Bristol,
Randolph, Swanton, South Hero, Bethel, Burlington, Middlebury,
St. Johnsbury, East Wallingford, Springfield, St. Albans,
Killington, Montpelier, Fair Haven, and Hardwick
646 AM EST Thu Feb 29 2024

...WIND ADVISORY WILL EXPIRE AT 7 AM EST THIS MORNING...

The strongest winds have diminished through overnight 
hours, and the Wind Advisory has been cancelled as a result. Some 
gusts up to 40 mph will be possible through this afternoon, 
especially across the high terrain.


$$

Kremer

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this wind advisory went out at Feb 27, 1:30 PM EST, 44 minutes earlier.

Area forecast discussion, Feb 27, 1:30 PM EST, 44 minutes before
Area Forecast Discussion
National Weather Service Burlington VT
130 PM EST Tue Feb 27 2024

.SYNOPSIS...
Unseasonably warm temperatures in the 50s are expected for today and
Wednesday, before a potent storm system will bring periods of gusty
winds, near record temperatures, widespread showers, and river
rises. Temperatures will cool significantly to below freezing
Wednesday night behind a strong cold front, potentially causing a
flash freeze. Thursday will be much colder and continued gusty, but
we'll swing back towards unseasonably warm weather by the weekend.

&&

.NEAR TERM /THROUGH WEDNESDAY NIGHT/...
As of 129 PM EST Tuesday...It is safe to say that none of the
models, even hi-res guidance handled the forecast temperatures
well today. Widespread 50s and 60s are currently being observed
across the region, albeit with gusty conditions. Daily record
highs have already fallen for most climate sites, with the
exception of KMPV. See the Climate section for more details.
Focus remains on fine tuning the details for the upcoming strong
storm system. The temperature evolution might have implications
on the snowmelt contribution and river flooding implications
for the upcoming storm. Stay tuned.

Previous discussion...Today will be the quiet before the storm
as ridging continues to pull away to the east. We'll start with
ample sunshine along with increasing south flow, both of which
will allow temperatures to warm nicely through the day. Clouds
will begin to increase late in the day, but precipitation will
hold off until after dark. Near record highs are expected;
current forecast is both KPBG and KBTV will tie their daily
record. Highs will be in the 50s to near 60F, warmest in the
Champlain and St Lawrence Valleys/northern slope of the
Adirondacks. Winds will be on the breezy side, with gusts 20 to
30 mph, locally stronger in the Champlain Valley and northern
slopes of the Adirondacks due to channeling/downsloping.

&&

.SHORT TERM /THURSDAY/...
As of 414 AM EST Tuesday...A potent, multi-faceted storm system will
bring strong, gusty winds, rounds of showers Tuesday night and
Wednesday, followed by plummeting temperatures and a potential flash
freeze Wednesday night. Minor flooding will be possible as well as
rain and snowmelt combine to runoff into area rivers. May even see
some poor drainage flooding.

Overall thinking hasn't changed much from the previous forecast. An
upper trough currently positioned in the northern Rockies will
swing eastward across the Northern Plains tonight and Wednesday,
becoming negatively tilted Wednesday night as it pivots into the
Northeast CONUS. Meanwhile, surface low pressure will deepen over
the Great Lakes tonight and Wednesday before rapidly scooting up
to our west and north Wednesday night and Thursday. A strong
southwest jet out ahead of this system will usher in a warm,
relatively moist airmass, followed by a sharp cold front Wednesday
night. Various threats/impacts are expected from this system;
read on for specifics below.

Rainfall/minor flooding: There will be a few rounds of showers
Tuesday night through Wednesday. The first moves in late tonight,
followed by another Wednesday morning, both associated with weak
shortwaves rotating through the approaching upper trough. This
activity should generally be scattered in nature. A more widespread
swath of showers will move from west to east Wednesday evening as
moisture pools along a strong cold front. Moisture will be more than
ample as PWATs will approach 1 inch, and strong forcing from the
front and jet dynamics will likely result in a narrow convective
line along the front. There will even be some SB CAPE, although
generally 100 J/kg or less. Briefly heavy rain will be possible with
this line, as will gusty winds (see below for more). Also wouldn't
be surprised if there's a few rumbles of thunder. Much colder and
drier air will rush in behind the front Wednesday night, and while
rain will change over to snow, it will be brief and accumulations
shouldn't amount to much; most areas will see a dusting, with an
inch or two at higher elevations. Overall, liquid precipitation
amounts still look to be less than an inch, locally up to 1.25
inches in the higher terrain of the Adirondacks/southern Greens.
With temperatures and dewpoints remaining well above freezing
tonight and Wednesday, rapid snowmelt will take place, aided by
the gusty winds. The latest NOHRSC modeling indicates snowmelt
will be 1.5 to 2.5 inches, with NAEFS and GEFS more modest,
generally 0.75 to 1.5 inches or so. Still, this combined with the
rain will result in sharp rises on area waterways. Snowmelt should
shut off pretty quickly Wednesday night as the front moves
through, though runoff into rivers will continue into early
Thursday. The main areas of concern remain the Mad River at
Moretown (MOOV1), East Branch of the Ausable at Ausable Forks
(ASFN6), and Otter Creek at Center Rutland, with minor stage
exceedance levels 30 to 70%. Some minor flooding of poor drainage
areas will also be possible, especially when the convective line
moves through as rainfall rates up to 0.50 in/hr will be
briefly possible.

Gusty winds: A series of strong jets will precede the incoming
trough/surface low, keeping conditions breezy through the entire
short term period. The first jet lifts through tonight, followed by
another, much stronger one out ahead of the cold front later
Wednesday into Wednesday evening. South winds will become gusty
overnight into Wednesday morning. The question for Wednesday
afternoon/evening is how much mixing we're able to achieve as the 65+
kt 850 mb jet moves overhead. While not necessarily optimal,
temperatures warming well into the 50s will aid in mixing. Also
expect dry periods in between rounds of showers, also increasing
mixing potential. Therefore, south winds are expected to increase to
15 to 30 mph during the afternoon/evening, with gusts up to 40 mph,
especially along the north slopes of the Adirondacks and Champlain
Valley. Also note that some of the hi-res guidance indicates a
possible sting jet on the southeastern flank of the low as it lifts
to the west of the St Lawrence Valley. This will need to be watched
as it would enhance gust potential for the SLV. As the cold front
and associated convective line moves through Wednesday
evening/night, expect a surge of strong west winds as cold air
advection steepens low level lapse rates considerably. An impressive
pressure couplet supports the idea of a brief period of winds
potentially gusting over 50 mph, especially along the eastern slopes
of the Adirondacks into the western Champlain Valley due to
downsloping. Subsequent shifts will need to watch trends closely for
the potential need for wind-related headlines.

Record warmth followed by flash freeze: South flow will keep
temperatures well above freezing Tuesday night, with lows in the 40s
to around 50F. Wednesday will likely be a few degrees warmer than
today given 925 mb temperatures 10-12C. Highs will be well into the
50s areawide, with some locations likely reaching/exceeding 60F,
particularly in the Champlain and St Lawrence Valleys/northern slope
of the Adirondacks. Temperatures will remain mild into the evening,
but they will come crashing down Wednesday night as the cold front
moves through the region. Temperatures could well drop 10 degrees or
more in just an hour. While the incoming airmass will be dry and
winds will be gusty, this sharp drop in temperature would cause
any standing water to freeze, especially on untreated surfaces.
Travel may become hazardous, especially in areas that also
receive a coating of snow. Persons who will be traveling Wednesday
night or early Thursday should plan accordingly.

Thursday will be dry, cold, and breezy as we'll be positioned
between high pressure to the west and low pressure pulling away well
to our northeast. Strong cold air advection on gusty west/northwest
winds will only allow temperatures to reach into the upper teens to
mid 20s for highs. Steep low level lapse rates and ample mixing will
result 15 to 25 mph winds with gusts to 30+ mph, combining with the
cold air temperatures to produce wind chills of only 0F to 15F
during the daylight hours. It will be mostly sunny though, with no
precipitation expected during the daylight hours.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
As of 414 AM EST Tuesday...A fairly quiet stretch of weather is in
store for the region as ridging builds eastward, bringing mostly dry
weather and warming temperatures for the beginning of March. Daytime
high temperatures on Friday will be in the upper 30s to mid 40s, but
by Monday temperatures look to warm into the 50s which is nearly 20
degrees above climatological normals for this time of year in some
locations. Overnight low temperatures will also be quite warm, with
temperatures only dropping into the 30s. Dry weather should persist
through the weekend, along with some possible sunshine, with the
next appreciable chances of precipitation not expected until early
next week.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
Through 12Z Wednesday...VFR conditions are expected at all
terminals through the first half of the forecast. Mostly clear
skies, with some mid to high level clouds slowly moving in. MVFR
ceilings will be possible after 03Z as precipitation begins to
move into the region. Some reductions to visibilities will be
possible within some heavier precipitation. Winds are currently
light and variable with high pressure over head, but will
become southerly and gusty into the afternoon, with gusts up to
25 knots possible. Widespread LLWS will be possible across all
terminals throughout the forecast period given the strong winds
aloft.

Outlook...

Wednesday: Mainly MVFR, with local IFR possible. Strong winds
with gusts to 40 kt. Numerous SHRA.
Wednesday Night: Mainly VFR, with areas MVFR possible. Strong
winds with gusts to 40 kt. Likely SHRA, Chance SHSN.
Thursday: VFR. Windy with gusts to 35 kt. NO SIG WX.
Thursday Night: VFR. Windy with gusts to 30 kt. NO SIG WX.
Friday: VFR. NO SIG WX.
Friday Night: VFR. NO SIG WX.
Saturday: Mainly VFR, with areas MVFR possible. NO SIG WX.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...None.
NY...None.

&&

SYNOPSIS...Hastings
NEAR TERM...Chai/Hastings
SHORT TERM...Hastings
LONG TERM...Kremer
AVIATION...Langbauer
Hazardous weather outlook, Feb 27, 3:18 AM EST, 10 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Burlington VT
318 AM EST Tue Feb 27 2024

NYZ026>031-034-035-087-VTZ001>011-016>021-280830-
Northern St. Lawrence-Northern Franklin-Eastern Clinton-
Southeastern St. Lawrence-Southern Franklin-Western Clinton-
Western Essex-Eastern Essex-Southwestern St. Lawrence-Grand Isle-
Western Franklin-Orleans-Essex-Western Chittenden-Lamoille-Caledonia-
Washington-Western Addison-Orange-Western Rutland-Eastern Franklin-
Eastern Chittenden-Eastern Addison-Eastern Rutland-Western Windsor-
Eastern Windsor-
318 AM EST Tue Feb 27 2024

This Hazardous Weather Outlook is for northern New York, central
Vermont, northeast Vermont, northwest Vermont and southern Vermont.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

A storm system will bring strong gusty winds, near record
temperatures, and widespread showers Wednesday and Wednesday night.
The combination of rain and rapid snowmelt will result in sharp rises
along area waterways, with minor flooding possible. Rain will
briefly change over to snow Wednesday night as temperatures plummet
to below freezing behind a cold front. A flash freeze is possible
and may make for a slick commute Thursday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 27, 2:06 PM ESTHigh Wind WatchBTVClinton, Essex, Franklin13 hr
Feb 27, 2:37 PM ESTFlood WatchBTVEssex24 hr

Nearby

Wind Advisories in Vermont, 2024Wind Advisories in New York, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.